Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had steroid spinal injection and bad headache. Patching the hole with blood. Suggest the medication to relive head pain?

User rating for this question
Excellent
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
Question
Just had a steroid spinal injection Tuesday of this week I have the bad headache, aware of the procedure about patching the hole with blood taken from somewhere else on the body to patch the hole, is there anything I can do at home to relieve the headache pain?
Posted Sat, 26 Oct 2013 in Back Pain
 
 
Answered by Dr. Rahul D Chaudhari 55 minutes later
Brief Answer:
was there a dural leak?

Detailed Answer:
I understand your concern. What was the injection for? is it into spinal canal? epidural block? Accidental dural puncture during the injection can cause positional headache due to leakage of the CSF.
Did you get the headache whenever you become upright? In such cases 3-5 days of bed rest is advisable and by that time the puncture heals and usually headache will go away. Also if it is severe you can try acetazolamide medicine for one week and if possible keep head end low of the bed. Thanks.
Above answer was peer-reviewed by
 
Follow-up: Had steroid spinal injection and bad headache. Patching the hole with blood. Suggest the medication to relive head pain? 1 hour later
Dear Dr, Thank you so much, the injection was done by a pain management Dr., for relief in my lower back and both legs, have been trying to avoid back surgery. This makes me feel better, again Thank You.
Yes, a dural leak.
 
 
Answered by Dr. Rahul D Chaudhari 5 hours later
Brief Answer:
may be it was epidural block

Detailed Answer:
Please do not worry. the problem will resolve in coming few days. Try to take complete rest for 3-5 days. Thanks.
Above answer was peer-reviewed by
 
Follow-up: Had steroid spinal injection and bad headache. Patching the hole with blood. Suggest the medication to relive head pain? 35 hours later
Good evening, I am going to have back surgery, the Dr. wants me to have a myelogram, I take Elavil, they want me to stop taking it, 48 hours before the test. How does Elavil, interfere with this test?

Is there another test other than a myelogram that can be done? I had this test before and I do not like it, it was miserable, I had the bad headaches,,,etc...

Please advise? Regards, XXXXXXX XXXX
 
 
Answered by Dr. Rahul D Chaudhari 5 hours later
Brief Answer:
myelogram involves dural puncture

Detailed Answer:
Myelogram is useful investigation which tells us exact level of stenosis and it is very helpful in deciding the levels of decompression. This involves dural puncture and thats why you get the positional headache. I would suggest to take absolute rest for 72 hrs after procedure to prevent getting the headaches.
Elavil is antidepressants and is usually avoided to prevent possible interaction with the XXXXXXX injection. Its more for safety purpose.
I would suggest to consider doing that investigation and take bed rest for 2-3 days and everything will be fine. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor